Alert archive / Missouri / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 164, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 17, 2025, 9:41 PM CDT for Madison County, Illinois; Saint Charles County, Saint Louis County, Missouri. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2025, 9:41 PM CDT (02:41 UTC)
- Expired
- Jun 17, 2025, 10:18 PM CDT
- In force
- 37 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.0 in
- Wind
- 60.0 mph
Counties Madison County, IL, Saint Charles County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 45 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1403 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1269 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
625
WUUS53 KLSX 180241
SVRLSX
ILC119-MOC183-189-180330-
/O.NEW.KLSX.SV.W.0164.250618T0241Z-250618T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
941 PM CDT Tue Jun 17 2025
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northwestern Madison County in southwestern Illinois...
Northeastern Saint Charles County in east central Missouri...
Northeastern Saint Louis County in east central Missouri...
* Until 1030 PM CDT.
* At 941 PM CDT, a severe thunderstorm was located near Black Jack,
moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
St. Louis, Florissant, Granite City, Alton, Hazelwood,
Edwardsville, Ferguson, Godfrey, Bellefontaine Neighbors, Wood
River, Bethalto, Berkeley, Black Jack, Dellwood, Spanish Lake,
East Alton, South Roxana, Roxana, Hartford and Calverton Park.
This includes the following State Parks...
Confluence State Park.
This includes Interstate 55 in Illinois near exit 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds.
Tornadoes can develop quickly from severe thunderstorms. Seek
shelter immediately in an interior room on the lowest floor of a
well-built structure.
&&
LAT...LON 3882 9037 3891 9041 3893 9033 3892 9031
3892 9028 3895 9028 3900 9010 3900 8988
3880 8984 3877 9017 3876 9034
TIME...MOT...LOC 0241Z 265DEG 29KT 3886 9029
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kimble3 follow-up statements
920
WWUS53 KLSX 180257
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
957 PM CDT Tue Jun 17 2025
ILC119-MOC183-189-180330-
/O.CON.KLSX.SV.W.0164.000000T0000Z-250618T0330Z/
Madison IL-Saint Charles MO-Saint Louis MO-
957 PM CDT Tue Jun 17 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHWESTERN MADISON COUNTY IN SOUTHWESTERN ILLINOIS AND
NORTHEASTERN SAINT CHARLES AND NORTHEASTERN SAINT LOUIS COUNTIES IN
EAST CENTRAL MISSOURI...
At 957 PM CDT, a severe thunderstorm was located over Alton, moving
east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
St. Louis, Florissant, Granite City, Alton, Hazelwood,
Edwardsville, Ferguson, Godfrey, Bellefontaine Neighbors, Wood
River, Bethalto, Berkeley, Black Jack, Dellwood, Spanish Lake,
East Alton, South Roxana, Roxana, Hartford and Calverton Park.
This includes the following State Parks...
Confluence State Park.
This includes Interstate 55 in Illinois near exit 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds.
Tornadoes can develop quickly from severe thunderstorms. Seek
shelter immediately in an interior room on the lowest floor of a
well-built structure.
&&
LAT...LON 3882 9037 3891 9041 3893 9033 3892 9031
3892 9028 3895 9028 3900 9010 3900 8988
3880 8984 3877 9017 3876 9034
TIME...MOT...LOC 0241Z 254DEG 24KT 3885 9030
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kimble186
WWUS53 KLSX 180309
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1009 PM CDT Tue Jun 17 2025
ILC119-MOC183-189-180330-
/O.CON.KLSX.SV.W.0164.000000T0000Z-250618T0330Z/
Madison IL-Saint Charles MO-Saint Louis MO-
1009 PM CDT Tue Jun 17 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHWESTERN MADISON COUNTY IN SOUTHWESTERN ILLINOIS AND
NORTHEASTERN SAINT CHARLES AND NORTHEASTERN SAINT LOUIS COUNTIES IN
EAST CENTRAL MISSOURI...
At 1009 PM CDT, a severe thunderstorm was located over Rosewood
Heights, or over Bethalto, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
St. Louis, Granite City, Alton, Edwardsville, Godfrey, Wood River,
Bethalto, Spanish Lake, East Alton, South Roxana, Roxana,
Hartford, West Alton, Rosewood Heights, Dorsey, Prairietown,
Carpenter, Fosterburg, Poag and Fruit.
This includes the following State Parks...
Confluence State Park.
This includes Interstate 55 in Illinois near exit 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds.
&&
LAT...LON 3892 9027 3900 9010 3900 8988 3880 8984
3877 9017 3892 9028
TIME...MOT...LOC 0257Z 257DEG 23KT 3887 9017
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kimble518
WWUS53 KLSX 180318
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1018 PM CDT Tue Jun 17 2025
ILC119-MOC183-189-180328-
/O.CAN.KLSX.SV.W.0164.000000T0000Z-250618T0330Z/
Madison IL-Saint Charles MO-Saint Louis MO-
1018 PM CDT Tue Jun 17 2025
...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR NORTHWESTERN MADISON
COUNTY IN SOUTHWESTERN ILLINOIS AND NORTHEASTERN SAINT CHARLES AND
NORTHEASTERN SAINT LOUIS COUNTIES IN EAST CENTRAL MISSOURI...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However, gusty winds are
still possible with this thunderstorm.
&&
LAT...LON 3892 9027 3900 9010 3900 8988 3880 8984
3877 9017 3892 9028
TIME...MOT...LOC 0309Z 257DEG 23KT 3889 9006
$$
KimbleWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:42 PM CDT, 2 hours 59 minutes earlier. Its key messages:
- -There is a conditional chance for severe thunderstorms and damaging winds overnight tonight into early Wednesday morning. -There is another conditional threat for severe thunderstorms Wednesday afternoon and evening across a portion of the forecast area, though it depends on how the overnight convection plays out. -Confidence is high that our first long duration heat event will start Friday and last into next week as high temperatures climb well into the 90s.
Area forecast discussion, Jun 17, 6:42 PM CDT, 2 hours 59 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 642 PM CDT Tue Jun 17 2025 .KEY MESSAGES... -There is a conditional chance for severe thunderstorms and damaging winds overnight tonight into early Wednesday morning. -There is another conditional threat for severe thunderstorms Wednesday afternoon and evening across a portion of the forecast area, though it depends on how the overnight convection plays out. -Confidence is high that our first long duration heat event will start Friday and last into next week as high temperatures climb well into the 90s. && .SHORT TERM... (Through Late Wednesday Night) Issued at 227 PM CDT Tue Jun 17 2025 Scattered showers and thunderstorms have formed across north-central Missouri in response to an approaching mid-level shortwave and 2500- 3000 J/kg of SBCAPE across the area. These storms will expand in coverage and move east into southern Iowa, northeast Missouri, and west-central Illinois with the shortwave this afternoon and evening. What remains uncertain is how far south these showers and thunderstorms extend into our forecast area. Some guidance sources show showers and thunderstorms largely north of I-72 in west-central Illinois and areas west, while other sources show convection extending as far south as the St. Louis metro. What I am confident of is that if any thunderstorms form in our area, they will only have access to 15-25 kts of 0-6 km shear, which will limit their strength and duration. Severe thunderstorms are not expected this afternoon. An MCS has formed over Kansas this afternoon and will track east into southwest Missouri overnight with another mid-level shortwave. This complex is expected to move through an area characterized by 1500-2000 J/kg of MUCAPE, rather than riding along the MUCAPE gradient, which would keep it tethered more to the mid-level forcing. Hi-res guidance has come into better consensus over the location and somewhat of the timing of this system, and the MCS is expected to swing from southwest Missouri/northern Arkansas into southeast Missouri and southern Illinois overnight, exiting during the early morning. Whatever happens to the MCS tonight and tomorrow morning will dictate our severe weather chances Wednesday afternoon and evening along a cold front and surface trough that is dropping south through the region. The two extremes are as follows: 1. MCS remains robust as it enters the CWA (best case scenario): In this scenario the MCS remains strong, with some severe components as it enters the western forecast area. Damaging winds are the main threat with this line of storms as it moves through. This scenario would result in a stronger outflow boundary pushing through the forecast area tomorrow morning. Given the expected trajectory of the MCS, the outflow would stabilize the entire forecast area, limiting our severe weather potential to nearly nothing. HREF ensemble guidance highlights this possibility as the ensemble minimum SBCAPE values are less than 100 J/kg areawide. 2. MCS weakens before entering CWA (worst case scenario): In this scenario the MCS structure and convection weakens considerably before entering the CWA, though convection may still be ongoing early Wednesday morning. This would result in a weaker outflow boundary and stratus shield impacting the forecast area, allowing destabilization Wednesday afternoon and a more robust and widespread severe weather event. Between 1000-2500 J/kg is reasonable to develop across the area in this scenario, which would be enough for severe thunderstorm development. The best chances for severe thunderstorms would be across southeast Missouri and southern Illinois where destabilization is most likely. If scenario 2 were to occur, thunderstorms would generate along the southward moving surface trough ahead of the cold front, organizing in the 35-45 kts of 0-6km shear. They would initially be isolated, and 7-7.5 degree lapse rates, a reasonable amount of CAPE in the hail growth zone, as well as inverted V soundings all point to damaging wind and hail the main concerns. There is a lesser (but non- zero) threat for tornadoes at this point, but limited helicity (~100 m2/s2) and high LCLs will limit the potential. The 0-6km shear is nearly parallel to the boundary, so over time these storms are expected to develop into linear segments and the threats will transition to damaging wind and tornado threat. The first wave of convection will exit the forecast area during the early evening which additional showers and thunderstorms will fire up along the cold front that will follow quickly behind. If any instability lingers across the area, I cannot rule out a severe thunderstorm or two developing along the front, but confidence in this occurring is much lower than the severe threat along the surface trough should scenario 2 occur. There is also the potential for a solution midway between the two extremes described. In this situation, the MCS would roll through and stunt instability, but not completely wipe it out. This would result in higher moisture near the surface and some instability present. Coupled with the forcing along the front and strong dynamics, the tornado threat would be highest in this solution, while wind and hail would have lower threats. Delia && .LONG TERM... (Thursday through Next Tuesday) Issued at 227 PM CDT Tue Jun 17 2025 The mid-level trough responsible for Wednesday's cold front and associated convection will push through the mid-Mississippi Valley on Thursday, while in the lower-levels southwesterly flow will already be established. Warm air advection along this flow will start the warming process, offsetting the cooler air we might have had from the passage of the cold front. Behind this trough, a mid- level ridge will barge into the region starting Friday, finally settling over the Ohio River Valley Sunday, and leaving the region in southwesterly flow. 850 mb temperatures will jump into the upper teens to low 20s C, and with a surface high stationed over the Southeast US, we are looking at a favorable synoptic set up for at least a Heat Advisory event over the weekend. Temperatures are forecast to peak in the 90s areawide, with areas around the St. Louis metro expecting heat index values above 100 for multiple days. This will be the first long duration heat we have experienced this year, and actually the first 90 degree days for much of the forecast area, including the St. Louis metro. The combination of the high heat and humidity and warm overnight lows will be dangerous for certain groups including those without adequate shelter or cooling systems. The St. Louis metro area in particular will be at risk as the Urban Heat Island will exasperate these conditions even further, resulting in locally hotter high and overnight temperatures. Delia && .AVIATION... (For the 00z TAFs through 00z Wednesday Evening) Issued at 638 PM CDT Tue Jun 17 2025 Mostly VFR conditions are expected outside of thunderstorms, and there are multiple opportunities for thunderstorms over the next 36 hours. Confidence in timing and locations of those storms is fairly low, so there are only a few periods mentioned in the TAF. The greatest threat, outside of the next few hours, is with thunderstorms developing tomorrow afternoon, more likely in the St Louis metro and perhaps central Missouri. Kimble && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 17, 2:11 PM CDT, 7 hours 30 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 211 PM CDT Tue Jun 17 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-181915- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 211 PM CDT Tue Jun 17 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. There is a chance of thunderstorms overnight mainly across central and northeast Missouri and west-central Illinois. There is a limited threat for a few severe thunderstorms capable of damaging winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a chance of thunderstorms across portions of the region Wednesday. A few thunderstorms could be severe Wednesday afternoon and evening, capable of all hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Delia
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 10:55 AM CDT | Tornado Warning | LSX | Calhoun, Pike | 35 min |
| Jun 18, 11:23 AM CDT | Tornado Warning | LSX | Adams, Pike | 52 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2025Severe Thunderstorm Warnings in Illinois, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.